Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 60, NWS San Angelo, TX

May 27, 2007Concho County, McCulloch County, Menard County, Texas

NWS San Angelo, TX issued this flash flood warning at May 27, 2007, 4:08 PM CDT for Concho County, McCulloch County, Menard County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2007, 4:08 PM CDT (21:08 UTC)
Expired
May 27, 2007, 6:15 PM CDT
In force
2 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Concho County, TX, McCulloch County, TX, Menard County, TX

The radar

The San Angelo radar (KSJT), 82 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 873 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
873 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:04 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 27, 3:04 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
304 PM CDT SUN MAY 27 2007

.SHORT TERM (TONIGHT-TUESDAY)...UNCERTAIN FORECAST OVER THE NEXT
SEVERAL DAYS WITH WITH MODELS NO HELP AS THEY ARE AT ODDS WITH ONE
ANOTHER. SAME AS YESTERDAY...SEVERAL SPINS ARE NOTED ON THE
SATELLITE. ONE JUST TO THE EAST OF SAN SABA COUNTY AND ANOTHER
BETWEEN STERLING CITY AND MIDLAND. THESE FEATURES IN COMBINATION
WITH DAY TIME HEATING HAVE INITIATED SEVERAL AREAS OF
THUNDERSTORMS THAT ARE NOT MOVING VERY MUCH. ITS MORE OF THE
OUTFLOWS PROPAGATING ALONG AND NEW STORMS DEVELOPING ALONG THE
OUTFLOWS. THESE SHOULD DISSIPATE WITH LOSS OF DAYTIME HEATING AND
THE BEST CHANCE OF RAIN SHIFTS BACK TO THE EAST OVERNIGHT. WILL
ALSO HAVE TO WATCH THE FEATURE MOVING ACROSS MEXICO. AT THIS
TIME...THINK THESE WILL DISSIPATE AS WELL...BUT THE FEATURE
ASSOCIATED WITH IT WILL BEGIN TO SLOW AND BE APPROACHING WEST
CENTRAL TEXAS LATE TOMORROW AND TOMORROW EVENING. EXPECT THEN
SHOWERS AND THUNDERSTORMS WILL DEVELOP TOMORROW AFTERNOON AND
EVENING WITH THIS FEATURE AND MOVE INTO WEST CENTRAL TEXAS FROM
THE WEST. RAIN CHANCES FORECAST TO DIMINISH AGAIN ON TUESDAY...BUT
CAN NOT RULE OUT ISOLATED AFTERNOON AND EVENING ACTIVITY.
TEMPERATURES WILL CONTINUE TO WARM A LITTLE EACH DAY WITH LESS
RAINFALL COVERAGE.

.LONG TERM (WEDNESDAY-SUNDAY)...VERY UNCERTAIN FORECAST IN THE OUT
PERIODS. GFS SIGNIFICANTLY BACKED OFF THE FROPA FOR WEDNESDAY AND
THURSDAY. WHILE THE NAM AND ECMWF STILL BRING FRONT/OUTFLOW
THROUGH THE AREA. WITH THE UNCERTAINTY AND TIMING ISSUES COMING
INTO QUESTION...WILL TREND TEMPS UP JUST A BIT AND STAY WELL BELOW
GUIDANCE VALUES...STILL MAY BE TOO WARM IF THE NAM AND ECMWF
VERIFY. ALSO LOWERED POPS SOME...BUT STAYED ABOVE THE GUIDANCE
NUMBERS QUITE A BIT. THESE NUMBERS COULD BE HIGHER AS WELL IF THE
NAM/ECMWF VERIFY AS WELL...SO WE WILL HAVE TO SEE THE TRENDS IN
LATTER MODEL RUNS. FORECAST BEYOND FRIDAY STAYED PRETTY CONSISTENT
WITH THE WARM RIDGE CURRENTLY OVER THE BAJA AND WESTERN MEXICO
BUILDING NORTHEAST A BIT. STILL TEMPERATURES IN THE 90S A
POSSIBILITY FOR THE WEEKEND...BUT HERE TOO STAYED BELOW THE
GUIDANCE VALUES DUE TO THE WET GROUND AND FOR THE SOUTHEASTERLY
FLOW STILL FORECAST THAT WOULD CONTINUE TO PUMP GULF MOISTURE INTO
THE REGION.

BRAZZELL

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 64  84  65  85 /  20  20  30  20
SAN ANGELO 	 62  86  67  88 /  20  20  30  20
JUNCTION 	 63  84  66  86 /  30  20  20  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

27/27
Hazardous weather outlook, May 27, 2:49 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
249 PM CDT SUN MAY 27 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-282000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
249 PM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THE COMBINATION OF AN UPPER LEVEL TROUGH AND WEAK UPPER LEVEL
DISTURBANCES WILL BRING SHOWERS AND THUNDERSTORMS THROUGHOUT THE
AFTERNOON AND EARLY EVENING. THE MAIN THREAT WITH THESE STORMS
WILL BE VERY HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS.
LOCALIZED FLOODING IS POSSIBLE FOR AREAS WHERE SHOWERS AND
THUNDERSTORMS DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HE COMBINATION OF AN UPPER LEVEL TROUGH AND WEAK UPPER LEVEL
DISTURBANCES WILL BRING SHOWERS AND THUNDERSTORMS FOR MEMORIAL
DAY. AND ONCE AGAIN THE MAIN THREAT WILL BE HEAVY RAINFALL...GUSTY
WINDS AND OCCASIONAL TO FREQUENT LIGHTNING. THE APPROACH AND
ARRIVAL OF A COLD FRONT WILL BRING ANOTHER CHANCE FOR
THUNDERSTORMS LATE WEDNESDAY AFTERNOON INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, May 27, 3:48 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
348 PM CDT SUN MAY 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     FLASH FLOOD      1 N MELVIN              31.21N 99.58W
05/27/2007                   MCCULLOCH          TX   LAW ENFORCEMENT

            WATER OVER THE ROAD ON HWY 87 NEAR THE CONCHO COUNTY
            LINE. TRAFFIC IS BACKED UP AT THIS TIME.

&&

JBRAZZEL

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 1:46 PM CDTFlash Flood WarningSJTMcCulloch, San Saba3 hr
May 27, 3:19 PM CDTFlash Flood WarningSJTConcho, McCulloch, Menard56 min
May 27, 4:03 PM CDTFlash Flood WarningSJTTom Green117 min
May 27, 4:03 PM CDTFlash Flood WarningSJTTom Green117 min
May 27, 5:30 PM CDTFlash Flood WarningSJTBrown2 hr
May 27, 5:58 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones47 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.